Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Orientation-reversing periodic PL maps of lens spaces


Author: Paik Kee Kim
Journal: Proc. Amer. Math. Soc. 64 (1977), 351-356
MSC: Primary 55C35
DOI: https://doi.org/10.1090/S0002-9939-1977-0442919-9
MathSciNet review: 0442919
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We complete the classification of all orientation-reversing PL maps of period $ 4k(k > 1)$ on lens spaces. All $ {Z_4}$-actions on the projective 3-space are also classified.


References [Enhancements On Off] (What's this?)

  • [1] S. Eilenberg, On the problems of topology, Ann. of Math. (2) 50 (1949), 247-260. MR 10, 726. MR 0030189 (10:726b)
  • [2] P. K. Kim PL involutions on lens spaces and other 3-manifolds, Proc. Amer. Math. Soc. 44 (1974), 467-473. MR 51 #1558. MR 0375363 (51:11558)
  • [3] -, Cyclic actions on lens spaces, Trans. Amer. Math. Soc. (to appear). MR 479366 (80m:57038)
  • [4] -, Periodic homeomorphisms of the 3-sphere and related spaces, Michigan Math. J. 21 (1974), 1-6. MR 50 #3231. MR 0350739 (50:3231)
  • [5] P. K. Kim and J. L. Tollefson, PL involutions of fibered 3-manifolds, Trans. Amer. Math. Soc. (to appear). MR 0454981 (56:13223)
  • [6] K. W. Kwun, Scarcity of orientation-reversing PL involutions of lens spaces, Michigan Math. J. 17 (1970), 355-358. MR 43 #5535. MR 0279814 (43:5535)
  • [7] -, Sense preserving PL involutions of some lens spaces, Michigan Math. J. 20 (1973), 73-77. MR 0310865 (46:9963)
  • [8] G. R. Livesay, Involutions with two fixed points on the three-sphere, Ann. of Math (2) 78 (1963), 582-593. MR 27 #5257. MR 0155323 (27:5257)
  • [9] C. D. Papakyriakopoulos, On Dehn's Lemma and the asphericity of knots, Ann. of Math. 66 (1957), 1-26. MR 0090053 (19:761a)
  • [10] J. Stallings, On fibering certain 3-manifolds, Topology of 3-Manifolds and Related Topics (Proc. Univ. of Georgia Inst., 1961), Prentice-Hall, Englewood Cliffs, N. J., 1962, pp. 92-94. MR 28 #1600. MR 0158375 (28:1600)
  • [11] F. Waldhausen, On irreducible 3-manifolds which are sufficiently large, Ann. of Math. (2) 87 (1968), 56-88. MR 37 #7146. MR 0224099 (36:7146)
  • [12] -, Über Involutionen der 3-Sphäre, Topology 8 (1969), 81-92. MR 38 #5209. MR 0236916 (38:5209)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55C35

Retrieve articles in all journals with MSC: 55C35


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0442919-9
Keywords: Cyclic group action, periodic homeomorphism, fixed-point set, lens space
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society